Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

May 1, 2021Blanco County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at May 1, 2021, 7:09 PM CDT for Blanco County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2021, 7:09 PM CDT (00:09 UTC)
Expired
May 1, 2021, 8:00 PM CDT
In force
51 min
Issued by
NWS Austin/San Antonio, TX

County Blanco County, TX

The radar

The Austin/San Antonio radar (KEWX), 81 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

575 
WWUS84 KEWX 020009
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
709 PM CDT Sat May 1 2021
 
TXZ188>190-020100-
Blanco TX-Gillespie TX-Kendall TX-
709 PM CDT Sat May 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLANCO...EASTERN
GILLESPIE AND NORTH CENTRAL KENDALL COUNTIES UNTIL 800 PM CDT...

At 708 PM CDT, Doppler radar was tracking a strong thunderstorm near
Albert, or 13 miles west of Blanco, moving north at 30 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Round Mountain, Stonewall, Flugrath, Blowout, Luckenbach, Sandy,
Willow City, LBJ State Park, Rocky Creek, Hye, Blumenthal, Eckert,
Albert and LBJ National Historical Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3002 9854 3012 9879 3050 9878 3049 9838
TIME...MOT...LOC 0008Z 196DEG 26KT 3015 9863 

$$

PLATT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 1, 6:41 PM CDT, 28 minutes earlier.

Area forecast discussion, May 1, 6:41 PM CDT, 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
641 PM CDT Sat May 1 2021

.AVIATION...00Z TAF Package

An area of low pressure in the upper levels of the atmosphere is
currently situated over the Southern Edwards Plateau. Some wrap
around moisture associated with this upper level low will keep a
chance for showers into the first half of the night before the
activity tapers off overnight as dry air arrives in wake of this
upper low. Ceilings are tricky early in the TAF package with a
mix between IFR to VFR, with MVFR the most prevailing flight
category. The ceilings improve to VFR at all sites during the
overnight and into Sunday. Variable/shifting wind directions are
also likely with the passage of the area of low pressure before
becoming prevailing out of the West-northwest. Winds could be
breezy Sunday afternoon as well.

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT Sat May 1 2021/

SHORT TERM (Tonight through Sunday Night)...
A band of showers and thunderstorms is rapidly pushing away from the
I-37/I-35 corridors with areas of rain over the eastern Hill Country
and Central Texas. The band has and continues to produced excessive
rainfall and renewed flooding. As a result, will keep the Flash Flood
Watch going through 7 PM when the rain, showers, and thunderstorms
move east of our area. Weak instability and lapse rates continue a
possibility of a strong storm or two with gusty winds.

There are scattered showers and isolated thunderstorms over the
Edwards Plateau to near Big Bend associated with an upper level low
over the Serranias del Burro of Mexico. The upper level low will
accelerate moving over the Edwards Plateau later this afternoon,
Hill Country this evening, and Central Texas overnight. The showers
and thunderstorms will accompany the low as it moves across those
areas. With the faster movement, the flood threat is lower. However,
ongoing flooding will be slower to recede in areas that get this
additional rain. A strong storm or two is possible due to weak
instability and lapse rates. The upper level low takes the showers
and thunderstorms with it as moves off to the east by Sunday morning.

As a surface low also moves away on Sunday, southwesterly lower to
mid level flow takes hold drying the airmass somewhat. This allows
for much warmer temperatures. However, high temperatures will be
slightly lower than blended guidance due to moist soils from recent
and ongoing rains.

LONG TERM (Monday through Saturday)...
A dryline moves toward the I-35 corridor Monday afternoon allowing
temperatures to soar to well above normal across our area. Forecast
soundings show a weak capping inversion at time of peak heating that
may be able to be broken by the dryline and strong heating. Have
maintained slight chances of showers and thunderstorms across the far
eastern Hill Country to along the I-35 corridor late Monday
afternoon into early evening. Forecast soundings show MUCAPEs of
2,000 to 3,000 J/kg along the dryline indicating a potential for
isolated strong to severe storms. A cold front and upper level trough
move across our area Monday night into Tuesday generating isolated
to widely scattered showers and thunderstorms over the eastern half
of our area where moisture will be deepest. Cannot rule out a strong
storm. Breezy conditions are expected late Monday night into Tuesday
as high pressure builds into our area along with cooler temperatures.
Dry northwesterly flow aloft and reinforcing surges of high pressure
result in fair skies and near to slightly above normal temperatures
for mid week into next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              63  87  68  91  65 /  70  -    0  20  20
Austin Bergstrom Intl Airport  63  87  68  91  65 /  70  -    0  20  20
New Braunfels Muni Airport     62  90  69  93  67 /  50   0   0  20  20
Burnet Muni Airport            60  86  67  91  62 /  70  -    0  20  20
Del Rio Intl Airport           60  95  66  96  65 /  20   0   0   0  -
Georgetown Muni Airport        62  86  68  91  64 /  70  -    0  20  30
Hondo Muni Airport             59  91  65  95  66 /  20   0   0  10  20
San Marcos Muni Airport        62  88  68  91  65 /  60  -    0  20  20
La Grange - Fayette Regional   66  87  70  89  69 /  70  -    0  10  20
San Antonio Intl Airport       62  88  68  92  67 /  30   0   0  20  20
Stinson Muni Airport           62  91  68  93  69 /  20   0   0  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM CDT this evening for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Caldwell-Comal-De Witt-Fayette-Gillespie-
Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee-Medina-
Travis-Wilson.

&&

Short-Term/Aviation...Brady
Long-Term...Platt
Hazardous weather outlook, May 1, 11:33 AM CDT, 7 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
1133 AM CDT Sat May 1 2021

TXZ171>173-183>194-202>209-217>225-228-021045-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1133 AM CDT Sat May 1 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Numerous showers and scattered thunderstorms are forecast to
continue this afternoon into evening. Up to 3 inches of additional
rainfall can be expected. This could lead to additional flash
flooding. In addition, a strong storm is possible with gusty winds
and hail the main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit storm or flooding reports to
the National Weather Service.

In the hours before

Local storm report, May 1, 4:43 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
443 PM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     FLASH FLOOD      3 WNW UHLAND            29.98N 97.83W
05/01/2021                   HAYS               TX   EMERGENCY MNGR

            SEVERAL ROADS CLOSED AT LOW WATER CROSSINGS
            DUE TO FLOOD WATERS ACROSS HAYS COUNTY.

&&

MB
Local storm report, May 1, 4:45 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 PM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      6 NE LULING             29.75N 97.59W
05/01/2021                   CALDWELL           TX   DEPT OF HIGHWAYS

            FM1322 CLOSED IN CALDWELL COUNTY DUE TO
            FLOODING.

&&

MB
Local storm report, May 1, 4:55 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      6 W COUPLAND            30.45N 97.49W
05/01/2021                   TRAVIS             TX   EMERGENCY MNGR

            SEVERAL LOW WATER CROSSINGS LEADING TO ROAD
            CLOSURES ALONG CAMERON RD.

&&

MB
Local storm report, May 1, 5:01 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 PM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      2 NNW CEDAR PARK        30.54N 97.84W
05/01/2021                   WILLIAMSON         TX   EMERGENCY MNGR

            SEVERAL ROADS CLOSED AT LOW WATER CROSSINGS
            NEAR PEGGY GARNER PARK TO THE NORTH OF E NEW
            HOPE DRIVE.

&&

MB
Local storm report, May 1, 5:52 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 PM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     FLASH FLOOD      4 SSW ELGIN             30.29N 97.39W
05/01/2021                   BASTROP            TX   EMERGENCY MNGR

            FM 1704 AND ARBUCKLE ROAD CLOSED DUE TO
            WATER ON THE ROADWAY.

&&

MB
Special weather statement, May 1, 7:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
709 PM CDT Sat May 1 2021

TXZ188>190-020100-
Blanco TX-Gillespie TX-Kendall TX-
709 PM CDT Sat May 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLANCO...EASTERN
GILLESPIE AND NORTH CENTRAL KENDALL COUNTIES UNTIL 800 PM CDT...

At 708 PM CDT, Doppler radar was tracking a strong thunderstorm near
Albert, or 13 miles west of Blanco, moving north at 30 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Round Mountain, Stonewall, Flugrath, Blowout, Luckenbach, Sandy,
Willow City, LBJ State Park, Rocky Creek, Hye, Blumenthal, Eckert,
Albert and LBJ National Historical Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3002 9854 3012 9879 3050 9878 3049 9838
TIME...MOT...LOC 0008Z 196DEG 26KT 3015 9863

PLATT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:51 PM CDTSpecial Weather StatementEWXFrio39 min
May 1, 8:58 PM CDTAreal Flood AdvisoryEWXLlano3 hr
May 1, 9:48 PM CDTRiver Flood WarningEWXKarnes, Wilson59 hr
May 1, 9:55 PM CDTRiver Flood WarningEWXKarnes, Wilson22 hr
May 1, 10:18 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 2, 3:47 AM CDTRiver Flood WarningEWXBlanco4 hr
May 2, 8:49 AM CDTRiver Flood WarningEWXGoliad, Karnes4 days

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.